# SDR 21200003002

- Difficulty date: February 1, 2005
- Submitted: February 4, 2005
- Operation: Air carrier
- Aircraft: N4127R
- Make and model: Piper PA-32-300
- Aircraft serial: 3240455
- Aircraft time: 5,804 hours
- Engine: Lyc IO540K1A5
- Engine time: 575 hours
- Propeller: Hartzl HCC2YK2
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: 3656624R
- Part serial: E111332
- Condition: Fouled
- Location: Engine
- Part time: 45 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON APPROACH, ELECTRICAL POWER LOSS.  AFTER CONTACT WITHTOWER, COMM 1 RADIO TURNED OFF, WITHIN 3-5 SEC C/B FOR ALTERNATOR OUTPUT TRIPPED & INSTRUMENT PANEL LIGHTS DIMMED, AMP GAUGE SHOW DISCHARGE OF BATTERY.  TURNED OFF NON ESSENTIAL ELECTRICAL EQUIPMENT & RESET C/B & C/B POPPED BACK OUT.  LT C/B OUT & ATTEMPTED RECYCLE COMM 1, TRANSMIT BUT NOT RECEIVE, LOW BATTERY.  NO ENG DIFFICULTIES.  AFTER LANDING INSPECTED FUSES, FOUND OUTER MARKER BEACON FUSE BLOWN.  EXCESSIVE DIRT FOUND ON ALTERNATOR & SURROUNDING CONNECTIONS.  BUILD UP CAUSED SHORT IN CONNECTIONS TO ALTERNATOR & CONNECTED COMPONENTS.  ALTERNATOR & ENG COMPT CHECKED & CLEANED.  BATTERY CHARGED, FUSE REPLACED, RUNUP CHECK & NO ABNORM ELECTRICAL SYSTEM.
